Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Memphis, TN

June 1, 2017Henry County, Tennessee

NWS Memphis, TN issued this special weather statement at Jun 1, 2017, 5:21 PM CDT for Henry County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2017, 5:21 PM CDT (22:21 UTC)
Expired
Jun 1, 2017, 6:00 PM CDT
In force
39 min
Issued by
NWS Memphis, TN

County Henry County, TN

The radar

The Ft Campbell radar (KHPX), 100 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 5:55 PM CDTTSTM WND DMGSpringville, TNPOWERPOLE DOWN ON OLD UNION LOOP.VIA TWITTER AND LAW ENFORCEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

883 
WWUS84 KMEG 012221
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
521 PM CDT THU JUN 1 2017
 
TNZ004-022-012300-
Benton TN-Henry TN-
521 PM CDT THU JUN 1 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...

Northern Benton County in western Tennessee...
Central Henry County in western Tennessee...

At 520 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Paris, moving east
at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northern Benton and central Henry Counties should monitor
this storm closely.

LAT...LON 3608 8801 3613 8821 3615 8821 3615 8828
      3621 8853 3639 8852 3634 8797 3629 8795
TIME...MOT...LOC 2220Z 283DEG 13KT 3628 8829 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:37 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 1, 2:37 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
237 PM CDT Thu Jun 1 2017

.DISCUSSION...

Currently a few strong thunderstorms were slowly drifting west
from near West Memphis to Forrest City Arkansas with nickel size
hail being reported in South Memphis and 46 kts at the West
Memphis airport. Other convection on radar...which has been more
persistent...was slowly advancing north from the ARKLAMISS. Short
term model guidance shows this activity weakening over the next
few hours as it moves into the far southwestern Delta
counties...leaving the remainder of the region with the isolated
pop-up variety through sunset. Current temperatures were in the
low to mid 80s with light east through south winds.

Tonight through Monday...current activity will diminish tonight
with heating...leaving for partly to mostly cloudy skies over the
region. Lows will be similar to this morning. For tomorrow and
Saturday have kept rain chances at or below 50 percent through the
period. Weak ridging aloft depicted by the models will provide
for less storm coverage...until Sunday when the upper flow
strengthens from the Northwest and deeper moisture pools ahead of
an approaching cold front. Isolated strong storms will be
possible during the peak heating hours each day...with the
potential for some severe weather late Sunday into Monday.
Confidence of this occurring is low at this time...as shear will
be marginal. Bumped high temperatures up a degree or two through
the period...with skies generally partly sunny and winds light.

Tuesday through next Thursday...surface high pressure will build
south from the Midwest and persist through this period. Dewpoints
will fall into the 50s...with north to northeast winds providing
for very comfortable temperature's and humidity. A second
reinforcing front will slide across the lower Ohio Valley late
Thursday...but the lack of moisture should keep the Midsouth dry.

JAB

&&

.AVIATION...

VFR conditions should prevail at all terminals through the period.
Isolated thunderstorms will be possible near all sites this
afternoon and a VCTS has been added. Convection should diminish
this evening.

Winds should remain light and variable through early Friday
morning. Winds will increase from the east and southeast by later
Friday morning.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 1, 2:35 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
235 PM CDT Thu Jun 1 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-022145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
235 PM CDT Thu Jun 1 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

A few strong thunderstorms containing gusty winds...small hail
and localized heavy rainfall are possible late this afternoon into
this evening across the Mid-South.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A few strong thunderstorms will be possible during the afternoon
and evening hours Friday and Saturday. A severe storm or two will
be possible Sunday and Monday with an approaching cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

JAB

In the hours before

Special weather statement, Jun 1, 1:59 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
159 PM CDT THU JUN 1 2017

ARZ036-011930-
Crittenden AR-
159 PM CDT THU JUN 1 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...

Central Crittenden County in eastern Arkansas...

At 158 PM CDT...a strong thunderstorm producing penny size hail
larger and winds up to 50 mph was located near West Memphis, moving
west at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in central Crittenden County should monitor this storm
closely.

LAT...LON 3511 9040 3528 9039 3518 9017 3510 9019
TIME...MOT...LOC 1858Z 102DEG 12KT 3515 9025

JOHNSON
Special weather statement, Jun 1, 2:13 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
213 PM CDT THU JUN 1 2017

ARZ008-011945-
Randolph AR-
213 PM CDT THU JUN 1 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...

Northwestern Randolph County in eastern Arkansas...

At 213 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located near Dalton, or 16
miles northwest of Pocahontas. These storms are nearly stationary.

Very heavy rain is also possible with this thunderstorm.

People in northwestern Randolph County should monitor this storm
closely.

LAT...LON 3650 9080 3637 9127 3638 9129 3639 9129
      3639 9131 3642 9131 3642 9135 3647 9136
      3648 9140 3650 9141
TIME...MOT...LOC 1913Z 085DEG 9KT 3646 9113

JOHNSON
Special weather statement, Jun 1, 2:31 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
231 PM CDT THU JUN 1 2017

MOZ113-012000-
Dunklin MO-
231 PM CDT THU JUN 1 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...

East central Dunklin County in southeastern Missouri...

At 231 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Clarkton, or 7
miles southeast of Campbell. This storm was nearly stationary.

Very heavy rain is also possible with this thunderstorm.

People in east central Dunklin County should monitor this storm
closely.

LAT...LON 3650 8996 3645 8996 3642 8997 3641 8996
      3639 8997 3639 8996 3636 8996 3635 9002
      3648 9003 3649 8998
TIME...MOT...LOC 1931Z 202DEG 2KT 3642 8996

JOHNSON
Special weather statement, Jun 1, 4:44 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
444 PM CDT THU JUN 1 2017

ARZ008-009-018-012230-
Greene AR-Randolph AR-Clay AR-
444 PM CDT THU JUN 1 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...

Northwestern Greene County in eastern Arkansas...
Southeastern Randolph County in eastern Arkansas...
Southwestern Clay County in eastern Arkansas...

At 444 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Pocahontas, moving
east at 15 mph.

People in northwestern Greene...southeastern Randolph and
southwestern Clay Counties should monitor this storm closely.

LAT...LON 3632 9054 3606 9062 3611 9077 3612 9077
      3615 9075 3615 9091 3618 9101 3636 9096
TIME...MOT...LOC 2144Z 283DEG 13KT 3626 9091
Special weather statement, Jun 1, 5:18 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
518 PM CDT THU JUN 1 2017

ARZ018-026-028-MOZ113-012300-
Greene AR-Craighead AR-Mississippi AR-Dunklin MO-
518 PM CDT THU JUN 1 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...

Southeastern Greene County in eastern Arkansas...
Northeastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...

At 517 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Monette, moving
east at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southeastern Greene...northeastern Craighead...northwestern
Mississippi and southwestern Dunklin Counties should monitor this
storm closely.

LAT...LON 3588 9055 3608 9045 3601 8999 3575 9006
TIME...MOT...LOC 2217Z 283DEG 13KT 3595 9034
Special weather statement, Jun 1, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
521 PM CDT THU JUN 1 2017

TNZ004-022-012300-
Benton TN-Henry TN-
521 PM CDT THU JUN 1 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...

Northern Benton County in western Tennessee...
Central Henry County in western Tennessee...

At 520 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Paris, moving east
at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northern Benton and central Henry Counties should monitor
this storm closely.

LAT...LON 3608 8801 3613 8821 3615 8821 3615 8828
      3621 8853 3639 8852 3634 8797 3629 8795
TIME...MOT...LOC 2220Z 283DEG 13KT 3628 8829

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 10:55 AM CDTRiver Flood AdvisoryMEGDyer, Lake, Lauderdale5 days
Jun 1, 12:50 PM CDTSpecial Weather StatementMEGShelby40 min
Jun 1, 5:47 PM CDTSevere Thunderstorm WarningMEGBenton, Henry28 min
Jun 1, 6:03 PM CDTSpecial Weather StatementMEGLauderdale42 min
Jun 1, 6:39 PM CDTSpecial Weather StatementMEGCarroll51 min
May 31, 10:33 PM CDTSpecial Weather StatementMEGClay42 min
Jun 1, 1:11 PM CDTSpecial Weather StatementMEGSt. Francis34 min
Jun 1, 1:27 PM CDTSpecial Weather StatementMEGCrittenden33 min
Jun 1, 1:59 PM CDTSpecial Weather StatementMEGCrittenden31 min
Jun 1, 2:13 PM CDTSpecial Weather StatementMEGRandolph32 min
Jun 1, 4:44 PM CDTSpecial Weather StatementMEGGreene46 min
Jun 1, 5:18 PM CDTSpecial Weather StatementMEGMississippi42 min
Jun 1, 2:31 PM CDTSpecial Weather StatementMEGPemiscot29 min
Jun 1, 5:22 PM CDTSpecial Weather StatementMEGDunklin38 min

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.